It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=mise ata ann]Howard
Just wanted to encourage you. I took 8 months to come off 2 mg ativan (20 mg valium). I believe Ashton too to be the authorative word on the subject. I understand that Jennita had prolonged symptoms post withdrawal? Well - after I took my final .5mg of valium - I did take a while longer to feel "up and running". The 3 months as stated by Ashton is prob about right I guess. My worst symptoms post taper were insomnia & lethargy -took 3 - 6 months for them to work themselves out. But, Howard, I think you really hit a chord when you talked of benzo withdrawal compared to say drink/opiates. People seem to do withdrawal time and time again with drink and with opiates? But I dont know of anyone (altho there must be some) who ever did more than one benzo taper. It is sooooooooo long and arduous that it would really take some forgetting? I cannot imagine (touch wood!) myself ever again being there. But, in here, time and time again you hear people talking of tapering off opiates again. It doesnt seem to matter how much you try to explain and warn about benzos - people have closed ears. Having talked at length about benzos and taking as prescribed as medication by the doctor and becoming addicted thro no fault of our own and certainly not by abusing - a poster above yet again says that he has never abused benzos! Its like talking to a brick wall!
Jennita and Howard - well done you two. Are we the only 3 in the world to successfully taper benzos?
Rosie - I know you are trying to slowly come off your K - take care and persevere and listen to Howard. (and Jennita) He is living the "hell" I have so often (obviously unsuccessfully) tried to warn of. But Rosie - maybe you are already there. Hope so and look forward to hearing how you are!
Love
Mise[/QUOTE]

Hi! Yeh, I had the protracted version of withdrawal. Even at over 3 years off, I still have some sleep difficulties and those countless vivid dreams(the sign the brain is still healing) still rage on but now I do get enough sleep to feel like a human again, thank goodness but it did take 2 years off pills to finally get to that point.

I think it was mainly because I was a complainer at the doctor's office. I wouldn't just sit and say all is ok when all wasn't ok; so they did alot of drug-switching, although most of them were different benzos. My list of drugs included restorial, ativan, klonopin,Ambien, Sonata, Serzone(around 5 wks) all within 8 months. I'd be on one, them another. I even took Paxil for 2 days but I threw up too much. The Serzone caused the same thing after a few weeks so I had to stop that one. I'm not one to throw up alot even when having a virus, so it was quite unusual. The one I took the longest was Ativan.

So I do attribute the drug switching and then a fairly short taper off the last one, Ativan, to my protracted withdrawals....if only I had even heard of Ashton back then!!! I didn't know; the only thing I did know was I had to take at least a few weeks to avoid seizures from cold turkey. I tapered without telling my doctor, who was all ready to keep me on ATivan for life, despite the fact it had literally stopped working.....I could swallow a 2 mg. Ativan pill and still be bright awake all night. He said I wasn't addicted! Well, tolerance is a sure sign of that....he had to know or really be sucked up into the whole abuse-in-order-to-become-addicted thing....durrrrrr.





All times are GMT -7. The time now is 01:30 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!